MAUDE Adverse Event Report: ARTHREX, INC. TIGERTAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. TIGERTAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number TIGERTAPE
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Excessive Tear Production (2235)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined.The device was not returned for evaluation as it remained in the patient and therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
It was reported by the patient that she had shoulder surgery on (b)(6) 2018 to repair a rotator cuff tear and some other shoulder issues.During the surgery patient had a lateral swivelock anchor implanted.The patient has had ongoing hives all over her body which began almost the following day after surgery.Patient has known allergies to many foods, animals, etc.But has never had this issue prior to the surgery.Patient is going to obtain the actual arthrex product number and will provide.Additional information obtained 12/18/18: patient has provided the part/lot number of the implant she received: ar-2324bcc, lot 10222118, swivelock anchor.Also used during the surgery was ar-7237-7t, lot 10180403, tiger tape.The material composition of the devices has been provided to the patient.

Brand Name
TIGERTAPE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8209131
Report Number1220246-2019-00825
Device Sequence Number13867123
Product Code GAT
UDI-Device Identifier00888867041776
UDI-Public00888867041776
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberTIGERTAPE
Device Catalogue NumberAR-7237-7T
Device Lot Number10180403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;